PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On a generalization of the recurrence defining the number of derangements

Volume 161 / 2020

Piotr Miska Colloquium Mathematicum 161 (2020), 89-109 MSC: 11B50, 11B83. DOI: 10.4064/cm7510-4-2019 Published online: 5 March 2020

Abstract

The sequence of derangements is given by the formula $D_0 = 1$, $D_n = nD_{n-1} + (-1)^n$, $n \gt 0$. It is a classical object in combinatorics and number theory. We extend results on $(D_{n})_{n\in \mathbb N }$ to a more general class of sequences given by the recurrence $a_0 = h_1(0)$, $a_n = f(n)a_{n-1} + h_1(n)h_2(n)^n$, $n \gt 0$, where $f,h_1,h_2 \in \mathbb Z [X]$. We study arithmetic properties of these sequences, such as periodicity modulo $d\in \mathbb N _+$, $p$-adic valuations, rate of growth, periodicity, recurrence relations and prime divisors.

Authors

  • Piotr MiskaInstitute of Mathematics
    Faculty of Mathematics and Computer Science
    Jagiellonian University in Cracow
    Łojasiewicza 6
    30-348 Kraków, Poland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image